16TH ANNUAL      

"Michigan Section Summer Family Outing"

JULY 10, 11, 12, and 13th 2014


will again be held at the

WOODLANDS CONFERENCE CENTER AND CAMPGROUNDS
318 S. Sage Lake Road, Hale, MI 48739

 


What is the Michigan Summer Family Outing?
    The Michigan Summer Family Outing is a 4-day fun-filled event hosted by your ARRL Michigan Section Staff and paid for totally from donations, involving fun events for the whole family! Camping, RVing, Canoeing, Horseshoes, Water Slide, Rock Climbing Wall, Hiking, Volleyball, Softball, Boating, Swimming facilities are available all day every day of the outing for your pleasure (canoeing, swimming and boating involve safety issues that will be addressed at the outing). Hayrides around the 420 beautiful acres will be arranged and announced. There will be games, campfires, and sing-a-longs for all to enjoy. And of course, there will be ARPSC training and other informative seminars available on both Friday and Saturday for any who wish to participate.

    Seminars cover BOTH Friday and Saturday. We try to have events and activities planned for the non-Hams in attendance, so the wives/kids/significant-others will have a number of activities available to keep them busy. So stay tuned to this website for frequent updates as plans are solidified.

    Bring along your HF stations and antennas - the park DOES allow us to string up antennas!!! It's just us Hams, afterall. And don't forget to bring any musical instruments and join in the musical entertainment each evening around the campfire. We're not professionals - but we have a LOT of fun.

    So come join your fellow Hams and their families for one, two, three, or all four days!


Contests:

For those that wish to participate, this year's "theme" will be: "The Wizard of Oz"
Dress like a charchter from the Wizard of Oz. Decorate your campsite like Oz or Dorothy's farm. The possibilities are endless! Be creative!

Prizes will be awarded at the group campfire Saturday evening for the following:

1) Best dressed couple or individual
2) Best decorated campsite
3) Best decorated vehicle





Please check back on this website as the schedule of events develop

Thursday July 10th Schedule of Events
Time Event &
Who
Description
2:00pm Begin Check-In Everyone check-in starts
6:00pm Social Everyone Social gathering, Pot Luck Dinner, and fun
9:00pm Campfire Everyone Campfire and social gathering


Friday July 11th Schedule of Events
Time Event &
Presenter
Description
8:00am
to
9:00am
Breakfast Everyone
@camp
Breakfast gathering will be BYOB (Bring Your Own Breakfast)
9:30am
to
11:30am
(120mins)
Fox Hunt!!! Anyone


Fox Hunting at the Outing is becoming a MUST DO activity!! This year we will have 2 or more "Foxes" hidden out in the woods for our die-hard hunters to locate. So, bring your antennas, attenuators, and walking shoes, and have fun!
NOONISH LUNCH!!! Everyone
@Conf Center
Lunch (free/donation) - Lunch meats, bread, and fixin's will be provided -or- bring your own -and- feel free to bring a dish to pass or supplies to share.
1:30pm
to
3:30pm
(120mins)
HF Digital Modes Michigan HF Digital Group


3:45pm
to
5:00pm
(105mins)
--to be announced-- TBA

6:00pm
to
7:30pm
DINNER!!! Everyone
@camp
Community Pot-Luck Dinner - just bring a dish to pass
7:30pm HAY RIDE Anyone A Hay Ride taking you all around the beautiful 420-acre park. Relaxing and fun for both young and old. Come join us!
9:00pm Campfire Everyone Campfire complete with entertainment
Bring your instruments and play/sing along


Saturday July 12th Schedule of Events
Time Event &
Presenter
Description
8:00am
to
9:00am
(60mins)
Breakfast Everyone
@camp
Breakfast gathering will be BYOB (Bring Your Own Breakfast)
we will provide Eggs, Pancakes, and Sausage.
09:00am
to
10:00am
(60mins)
Spring Exercise
After Action Report (AAR)
All DEC's Spring Exercise AAR - A discussion on the recent Spring virtual tabletop. Led by WB8RCR & NX8A.

10:00am
to
11:00am
(60mins)
MPSCS Brad Stoddard
and
Randy Williams (DTMB)
Randy Williams, KD8MOK, from DTMB (the department responsible for MPSCS) will give us some technical insight into MPSCS, and also provide us with information that can help our served agencies should they be having difficulty.

11:00am
to
11:30am
(30mins)
Nefarious Packet Schemes KD8IWB
and
WB8RCR
John McDonough, WB8RCR, will update us on packet plans for the state and at the SEOC.

11:30am
to
12:30am
(60mins)
Fall S.E.T. Planning Everyone Fall SET Planning - A discussion on what we want to emphasize on this year's fall exercise. Additional discussion may be held on the wiki, https://github.com/jjmcd/ARPSC/wiki

NOON-THIRTY
to
1:30pm
(60mins)
LUNCH!!! Everyone
@Conf Center
Lunch (donation) - Lunch meats, bread, and fixin's will be provided -or- bring your own -and- feel free to bring a dish to pass or supplies to share.
1:30pm
to
3:15pm
(105mins)
AUXCOMM Don Bouffard EMHSD Don Bouffard from the Emergency Management and Homeland Security Division of the Michigan State Police will lead a discussion on the current activities within AUXCOMM, as well as planning for the next statewide conference.

3:15pm
to
4:15pm
(60mins)
D-Star Projects Larry Camp - WB8R
and
Shanon Herron - KA8SPW
and
?????? - KG8NK
Larry Camp, WB8R, Shanon Herron, KA8SPW, and Lou Gembolis KG8NK will update us on recent D-Star projects around the state.

4:15pm
      to
5:15pm
(60mins)
ARRL Forum Division and Section Staff
All Section Staff and Division Leadership and Guests are welcome to participate in an open discussion regarding happenings in Amateur Radio within the Great Lakes Division and the Michigan Section.


Some of the topics of discussion will be:
  • News from HQ
  • Recent Section appointments, changes
  • PRB1 progress
  • ARES - NTS integration initatives
  • Net & NTS Traffic stats
  • The new AUXCOMM plan
17:15pm
to
18:15pm
(60mins)
MICON Microwave Plans W8FSM Fred Moses, W8FSM, will update us on plans MICON has to use microwave to provide high-speed, off the net data across the DTX CWA.

6:15pm
to
7:30pm
(75mins)
DINNER!!! Everyone @Conf Center Spaghetti Dinner - Please feel free to bring a dish to pass, and/or provide a donation to the collection can
7:30pm HAY RIDE Anyone A Hay Ride taking you all around the beautiful 420-acre park. Relaxing and fun for both young and old. Come join us!
8:00pm
'till
late
Campfire
and
Musical Entertainmet
Everyone Campfire, Entertainment, Prizes, and more!!!!
Bring out your musical instruments and join in! If you can carry a tune, or only a bucket, join in and have fun!


Sunday July 13th Schedule of Events
Time Event &
Who
Description
9:00am
to
10:00am
Breakfast Everyone
@Conf Center
Breakfast gathering will be BYOB (Bring Your Own Breakfast)
with Eggs, Pancakes, and Sausage.
09:15am
to
10:00am
Auction Everyone @Conf Center
Auction off any donated items.

Bring along any items that you would like to pawn off...err.... auction off to your fellow campers. All monies received will go towards covering costs of this years and/or future Outings.
10:30am
'till
Noon
Cleanup
and
Pack Up
Everyone Clean up of the area, pack up, and be off the grounds
(oftentimes another group comes in at Noon to use the park)



Notes:

  1. All parties, whether preregistered or not are required to stop at the registration site at the campgrounds upon arrival before setting up your site
  2. If you are staying in the Lodge, you will need to bring your own bedding, pillow(s) and personal care items such as towels
  3. There will be hot dogs, drinks, and snacks available on Friday evening and Saturday lunch for those wishing to purchase. If you prefer to provide your own food, please plan on providing your own food and meals for Thursday evening, Friday morning, Friday evening, Saturday lunch and Sunday breakfast (remember to come share at the pot luck meal) .
  4. If you are coming for just the day Friday or Saturday, please let Jay WB8TKL (Registration and Finances) know if you will needing lunch. Also let him know if you would like to have a meal provided on Friday evening.
  5. It is requested that at least the main member of your party attend the orientation on Friday evening. Rules and guidelines will be covered at Orientation.
  6. As we get larger every year it becomes necessary for us to ask for volunteers to help out. Please volunteer to help with bathroom cleanup, lodge/kitchen cleanup on closing day.



Meals, Room & Campsite Reservations:
      Improved Campsites        @ $22.00 per site per day  (improved includes water & electric) 
      Unimproved Campsites      @ $15.00 per site per day  (no electric or water)
      Beds In Lodge (bunk-beds) @ $16.00 per bed per day  (bring your own sheets, blanket & pillow)

      NOTE: For those wishing to stay in West Branch, there are several
            motels available to choose from.


      Meals are all Pot-Luck, so there is no charge.  But a Donation jar will
      be set out for anyone wishing to help offset the cost of the main course 
      as well as other operating expenses.  We Thank You!

Please fill out the RESERVATIONS form for campsites, or for beds in the lodge, as early as possible. They are first-come, first served. Also let us know how many in your party will be needing meals so that we may be better prepared.


Some scenes from around the grounds (Click on them to enlarge):








Presentations and pictures from 2011:
Presentations and pictures from 2010:
Presentations and pictures from 2009:
Presentations and pictures from 2008:


Nearby Attractions - Something for Everybody!:




How to get there:

WOODLANDS CONFERENCE CENTER AND CAMPGROUNDS
318 S. Sage Lake Road
Hale, MI 48739

(in Ogemaw County near the Iosco County line)



Directions: Take I-75 (North or South depending on where you are coming from) to M-55 exit #215 (to West Branch). Go East on M-55 (thru downtown West Branch) 17 miles to F-19/Sage Lake Road (CITGO Gas Station on the corner). Go North about 4 miles until you see an archway over a driveway on the West side of the road that says: "THE WOODLANDS"




The GPS coordinates of the campgrounds are:
            N 44-19.503
            W 83-55.865

And the GridSquare is: EN84ah

Talkin: We will make every attempt to have a talk-in station listening on the 146.94 (103.5 PL) West Branch repeater. Please put out a call if you need assistance/directions. But with such a long event and no idea when people will be arriving, it would be impractical to make someone sit at a talk-in station when there are so many things they could be doing. But we will do our best to have someone on an HT or within earshot of a rig in case you need assistance.




Contact Information & Event Flyer
Contact for more information: Event Flyer (PDF)
      Jay Nugent  WB8TKL 
      1316 Oak Street, Ypsilanti, MI  48198 
      wb8tkl@arrl.net 
      (734)484-5105 (noon until 4am - Yes, AM!) 
      
Consider downloading and printing a dozen or two copies of the following Event Flyer. Hand it out at your next few club meetings, ARES/RACES/ARPSC training sessions, or at any Swap-n-Shops in your area.

And don't forget to talk it up on your local Net! Help us get the word out!

ARRL-Section-Outing-2014.pdf (136k)




See who is viewing this site and how much traffic it receives by clicking here


These pages are maintained by: jjn@nuge.com

Copyright © 2008-2014 John (Jay) Nugent - WB8TKL and/or the ARRL Michigan Section
All Right's Reserved. All other Copyright's and
Trademarks are property of their respective owners.


INFORMATION ON THIS WEB SITE IS PROVIDED "AS-IS" WITHOUT WARRANTY OF ANY KIND, EITHER EXPRESSED OR IMPLIED, INCLUDING, BUT NOT LIMITED TO, THE IMPLIED WARRANTIES OF MERCHANTABILITY, FITNESS FOR A PARTICULAR PURPOSE, OR NON-INFRINGEMENT. SOME JURISDICTIONS DO NOT ALLOW THE EXCLUSIONS OF IMPLIED WARRANTIES, SO THE ABOVE EXCLUSION MAY NOT APPLY TO YOU.